Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 12, NWS Lubbock, TX

March 25, 2007Lubbock County, Texas

NWS Lubbock, TX issued this tornado warning at Mar 25, 2007, 1:01 PM CDT for Lubbock County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2007, 1:01 PM CDT (18:01 UTC)
Expired
Mar 25, 2007, 1:30 PM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 7 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 1:01 PM CDTTORNADO4 Se Lubbock, TXLANDSPOUT TORNADO TOUCHED DOWN NEAR 98TH AND MLK BLVD. MINOR TREE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 251802
TORLUB
TXC303-251830-
/O.NEW.KLUB.TO.W.0012.070325T1801Z-070325T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
101 PM CDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 130 PM CDT

* AT 1257 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AT LEAST TWO 
FUNNEL CLOUDS NEAR 98TH STREET AND UNIVERSITY AVE...MOVING NORTH AT 
10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LUBBOCK INT. 
AIRPORT...LUBBOCK...TEXAS TECH   UNIV. AND IDALOU.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3346 10190 3345 10172 3383 10156 3383 10177

$$
1 follow-up statement
000 
WWUS54 KLUB 251818
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
116 PM CDT SUN MAR 25 2007

TXC303-251830-
/O.CON.KLUB.TO.W.0012.000000T0000Z-070325T1830Z/
LUBBOCK TX-
116 PM CDT SUN MAR 25 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EASTERN
LUBBOCK COUNTY...

AT 112 PM CDT...WEATHER SPOTTERS CONTINUED TO REPORT FUNNEL CLOUDS 
ON THE SOUTH SIDE OF LUBBOCK...NEAR 98TH STREET AND UNIVERSITY. IN 
ADDITION...REPORTS CONTINUE OF FUNNELS IN NORTHEAST LUBBOCK 
COUNTY...ABOUT 5 MILES NORTH OF IDALOU. THESE STORMS ARE MOVING 
NORTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOODROW...LUBBOCK 
INT. AIRPORT...THE CITY OF LUBBOCK...TEXAS TECH UNIV. AND IDALOU.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES TAKE COVER IN A 
STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE.

LAT...LON 3345 10195 3343 10180 3370 10158 3383 10156
      3383 10177

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 4:08 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Mar 25, 4:08 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
408 AM CDT SUN MAR 25 2007

.SHORT TERM...
LOW LEVEL WARM AIR ADVECTION INCREASING IN EARNEST THIS MORNING WITH
A 30-40KT LOW LEVEL SOUTHERLY JET PER KLBB VAD WIND PROFILER. LOW
CLOUDS WILL CONTINUE TO DEVELOP RAPIDLY THIS MORNING AND OVERSPREAD
MUCH OF THE REGION FROM SOUTH TO NORTH. A FEW BREAKS STILL POSSIBLE
OVER THE HIGHER ELEVATIONS OF THE CAPROCK SO WILL KEEP PARTLY CLOUDY
MENTION AT LEAST THROUGH THE EARLY PART OF THE DAY.

MAIN FEATURE TODAY WILL BE A CLOSED UPPER LOW TRANSLATING NORTHEAST
ACROSS NORTHERN MEXICO TODAY. SWATH OF INCREASING SYNOPTIC SCALE
LIFT AND DEEPER LOW LEVEL MOISTURE WILL SPREAD NORTHWARD INTO MUCH
OF THE REGION AS THE DAY WEARS ON. SHOWERS AND THUNDERSTORMS WILL
MOVE NORTHWARD FROM THE PERMIAN BASIN AND BEGIN TO AFFECT THE
SOUTHERN SOUTH PLAINS/ROLLING PLAINS TOWARD 12-15Z. THE 00Z RUN OF
THE GFS QPF INITIALIZATION HAD A MUCH BETTER HANDLE THAN THE NAM-WRF
AND PER COORDINATION WITH SURROUNDING WFOS...HAVE DECIDED TO TREND
CLOSER TO THIS SOLUTION. HOWEVER...FEEL THE 1 INCH+ QPF BULLSEYE
PATTERN OF THE GFS LATE THIS AFTERNOON AND EVENING IS A LITTLE
OVERDONE CONSIDERING THE BEST SUPPORT SHOULD REMAIN SOUTH OF THIS
AREA. SURFACE PRESSURE TROUGH OVER THE NORTHWEST SHOULD ADD MORE
CONVERGENCE SO WILL TREND HIGHER POPS OVER THE CENTRAL AND EASTERN
CWFA THIS EVENING AND TONIGHT. WILL LEAVE CHANCE POPS AS IS ACROSS
THE NW AND N.

A CONSIDERABLE AMOUNT OF CLOUD COVER SHOULD BE IN PLACE MUCH OF THE
DAY WHICH SHOULD LIMIT THE AMOUNT OF SURFACE BASED CAPE. IN
ADDITION...STRONGEST UPPER LEVEL SUPPORT (500-250MB JET CORE)
APPEARS TO REMAIN SOUTH OF THE REGION. DO FEEL THAT THE MAJORITY OF
THE SEVERE THREAT WILL BE SOUTH OF THE CWFA WITH PERHAPS AN ISOLATED
THREAT OVER THE SOUTHERN SOUTH PLAINS. ANY BREAKS IN THE CLOUD COVER
WILL LIKELY INCREASE SURFACE BASED CAPE AND POSE A CONCERN FOR MORE
ORGANIZED CELLS LATER THIS AFTERNOON SO WILL HAVE TO MONITOR THIS
CLOSELY THROUGHOUT THE DAY. THE ISOLATED THREAT OVER THE SOUTHERN
SOUTH PLAINS SHOULD BE FOCUSED ON DAMAGING WINDS AND HAIL.

LOCALIZED HEAVY RAINFALL ALSO POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT AS INCREASING UPPER DIFFLUENCE AND SOUTHWEST FLOW MAY LEAD
TO TRAINING OF THUNDERSTORM CELLS. PWATS CLOSING IN ON 1 INCH (AOA
200% OF NORMAL) WILL MAKE FOR RATHER EFFICIENT RAINFALL PRODUCERS.
FEEL ATTM THAT FLOODING THREAT WOULD BE LOCALIZED SO WILL JUST
HIGHLIGHT THREATS IN HWO.

THREAT FOR SHOWERS AND STORMS SHOULD REMAIN FROM THE CENTRAL CWFA
EASTWARD OVERNIGHT SO KEPT HIGH CHANCE TO LIKELY POPS THERE. KW

.LONG TERM...
SUBTLE TIMING AND POSITION DIFFERENCES BETWEEN THE GFS AND NAM
WITH THE HANDLING OF THE UPPER LOW THAT WILL NOT MAKE A SIGNFICANT
DIFFERENCE WITH THE FORECAST. BEST CHANCES FOR PRECIP MONDAY WILL
BE ACROSS THE SERN ZONES AS THE LOW LIFTS NEWD OVER SW TEXAS. WILL
HAVE A DECENT GRADIENT IN POPS TO THE NW WHERE WILL RUN WITH JUST
SLIGHT CHANCE GIVEN DISTANCE FROM BEST LIFT. ONLY SIGNIFICANT
DIFFERENCE THIS FORECAST CYCLE WILL BE TO INTRODUCE POPS OFF THE
CAPROCK MONDAY NIGHT. MODELS CONTINUE TO TREND A LITTLE SLOWER
AND THIS RUN SUGGESTS THAT PRECIP MAY NOT EXIT THE AREA UNTIL
MONDAY NIGHT. MODEL BLEND FOR HIGH TEMPS MONDAY. TEMPTED TO GO
WITH THE COOLER MET NUMBERS...PARTICULARLY FOR THE SERN ZONES...
GIVEN POTENTIAL FOR THICK CLOUD COVER ALL DAY. STILL SOME
UNCERTAINTIES WHETHER THAT AREA MAY SEE A BREAK IN PRECIP AND/OR
CLOUDS AND HAVE THUS OPTED FOR THE BLEND ATTM.

BEYOND MONDAY...MODELS ARE REMAINING FAIRLY CONSISTENT WITH THE
NEXT SYSTEM STILL PROGGED OVER THE NRN PLAINS WEDNESDAY.
DRYLINE OR PACIFIC FRONT WILL PUSH EWD ACROSS THE AREA THROUGH THE
DAY...MAYBE EAST OF THE AREA...AND WILL MAINTAIN SLIGHT CHANCE POPS
EAST ALONG CONVERGENT ZONE WITH INCREASING CAP ALSO POTENTIALLY
COMING INTO PLAY. COLD FRONTAL PASSAGE THURSDAY AND NWLY FLOW
ALOFT THROUGH FRIDAY WILL KNOCK TEMPS BACK A BIT UNTIL A MORE
ZONAL FLOW NEXT WEEKEND BEGINS THE NEXT WARMING TREND.

&&

.AVIATION...
LOW LEVEL WARM AIR ADVECTION WILL CONTINUE WITH STRONG SOUTHERLY LOW
LEVEL JET THIS MORNING. LOW CLOUDS AND PERHAPS SOME ADVECTION FOG
WILL PERSIST AT KLBB AND THEN SPREAD NORTHWARD TO NEAR KCDS TOWARD
12-14Z. CEILINGS AT KLBB WILL REMAIN IN THE IFR-MVFR RANGE. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND APPROACH TERMINAL KLBB
BETWEEN 14 AND 18Z WITH STRONGER ACTIVITY LATER THIS AFTERNOON AND
EVENING. IF ANY BREAKS IN THE CLOUD COVER OCCUR...SOME OF THE
THUNDERSTORMS MAY APPROACH SEVERE LIMITS AFTER 21Z WITH THE THREAT
FOR LARGE HAIL AND DAMAGING WINDS. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        69  47  72  46  78 /  30  30  20  10  10
TULIA         72  50  69  49  76 /  40  30  30  10  10
PLAINVIEW     72  51  68  49  75 /  50  40  40  10  10
LEVELLAND     70  51  69  50  78 /  60  50  40  10  10
LUBBOCK       70  53  68  50  77 /  60  60  40  10  10
BROWNFIELD    68  52  69  51  78 /  60  60  40  10  10
CHILDRESS     74  57  68  54  75 /  40  50  50  30  10
SPUR          71  55  67  52  77 /  60  60  50  20  10
ASPERMONT     71  58  69  54  77 /  70  60  50  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/07/17
Hazardous weather outlook, Mar 25, 6:15 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
615 AM CDT SUN MAR 25 2007

TXZ021>044-261115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
615 AM CDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON
AND EVENING...GENERALLY SOUTH OF A MORTON TO LUBBOCK TO JAYTON LINE.
ANY STORM THAT DOES BECOME SEVERE WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL.

FLOODING

DEEP LOW LEVEL MOISTURE WILL ALLOW THUNDERSTORMS TO BECOME EFFICIENT
RAINFALL PRODUCERS LATER THIS AFTERNOON AND EVENING. SOILS REMAIN
QUITE MOIST OVER MUCH OF THE AREA SO THE THREAT EXISTS FOR
LOCALIZED FLASH FLOODING WHERE TRAINING OF SHOWERS AND THUNDERSTORMS
DEVELOPS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:36 PM CDTTornado WarningLUBLubbock24 min
Mar 25, 4:59 PM CDTTornado WarningLUBSwisher31 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.